Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 18, 2011, 8:04 PM EDT for Polk County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2011, 8:04 PM EDT (00:04 UTC)
- Expired
- Oct 18, 2011, 8:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
County Polk County, GA
The radar
The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
845
WWUS82 KFFC 190004
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT TUE OCT 18 2011
GAZ019-030-190045-
804 PM EDT TUE OCT 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN POLK AND FLOYD COUNTIES UNTIL 845 PM EDT...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ESOM HILL...MOVING NORTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
POLK AND FLOYD COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ETNA...ESOM HILL...CEDARTOWN...ANTIOCH...
CAVE SPRING...FISH CREEK...ARAGON...LINDALE AND SENEY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3426 8526 3426 8518 3421 8505 3404 8504
3397 8513 3390 8527 3390 8538 3389 8539
3394 8540 3413 8543
TIME...MOT...LOC 0004Z 233DEG 23KT 3396 8538
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 18, 8:00 PM EDT, 4 minutes earlier.
Area forecast discussion, Oct 18, 8:00 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 PM EDT TUE OCT 18 2011 .UPDATE... ISSUING A QUICK UPDATE TO FRESHEN THE HOURLY TEMPERATURES AND DEWPOINTS ACROSS EASTERN GEORGIA FOR THIS EVENING. WIDESPREAD SHOWER ACTIVITY ACROSS THAT AREA HAS COOLED TEMPS DOWN TO NEAR THEIR OVERNIGHT MIN VALUES. THOUGHT ABOUT LOWERING POPS FOR WESTERN GA...BUT ACTIVITY AHEAD OF THE FRONT SHOULD HOLD TOGETHER DUE TO THE CONTINUED LIFT AND MOISTURE AHEAD OF THE FRONT...DESPITE DIMINISHING INSTABILITY. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... MODELS IN GOOD AGREEMENT FOR THE SHORT TERM. THE COLD FRONT HAS SLOWED AND THE MODELS NOW BRING THE FRONT INTO NORTHWEST GA BETWEEN 00Z AND 03Z THIS EVENING AND OUT OF THE CWA BETWEEN 12Z AND 15Z WEDNESDAY. AT THE SAME TIME...THE SURFACE LOW OVER THE NORTHEAST GULF IS PROGGED TO MOVE ACROSS NORTH FLORIDA AND OFF THE GEORGIA COAST BY 06Z WED AND OFF THE SC/NC COAST BY 12Z WED. A LARGE AREA OF RAIN IS PROGGED TO MOVE ACROSS MAINLY THE SOUTHEAST PARTS OF THE CWA THROUGH THIS EVENING AND THEN EXIT THE CWA BY MIDNIGHT TONIGHT. A FEW SHOWERS HAVE DEVELOP ALONG THE COLD FRONT EVER WESTERN AND CENTRAL AL AND EXPECT MORE CONVECTION AHEAD OF THE FRONT THIS AFTERNOON. SOME OF THESE SHOWERS/TSTORMS COULD MOVE INTO NORTHWEST GEORGIA LATER THIS AFTERNOON...BUT THE BULK OF THE PRECIP WILL MOVE INTO NORTH GEORGIA AFTER 00Z WED. STRONG CAA...A TIGHT PRESSURE GRADIENT AND THE VORT MAX MOVING TO OUR NORTHEAST WILL PUSH WINDS INTO THE 15 TO 20 MPH CATEGORY WITH HIGHER GUSTS ON WEDNESDAY. WRAP AROUND MOISTURE WILL MOVE ACROSS EXTREME NORTH GEORGIA ON THURSDAY...AND THIS SHOULD BE ENOUGH TO WARRANT A 20 POP ALONG OUR NORTHERN BORDER COUNTIES. .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... BY FRIDAY THE H5 LOW TRACKS NORTHEASTWARD OVER EASTERN CANADA AND HIGH PRESSURE BUILDS IN OVER THE DEEP SOUTH KEEPING DRY CONDITIONS ACROSS THE SOUTHEAST. MODELS SHOW ANOTHER SHORTWAVE APPROACHING THE SOUTHEAST MID WEEKEND...BUT WITH VERY LIMITED MOISTURE...HAVE NOT INCLUDED POPS THROUGH THE EXTENDED AT THIS TIME. && .AVIATION... 00Z UPDATE... THE HRRR MODEL HAS DONE A GOOD JOB THIS AFTERNOON IN FORECASTING THE SHOWERS OVER THE TAF SITES AND GENERALLY MOVING THEM TO THE NORTHEAST. THE GFS...NAM AND HRRR SUPPORT LOW LEVEL MOISTURE DOMINATING THE FORECAST AREA TONIGHT THROUGH WED. MVFR CIGS WILL LOWER TO IFR AS THE COLD FRONT APPROACHES FROM THE WEST TONIGHT. VSBYS WILL ALSO LOWER INTO THE 2 TO 4 MILE RANGE WITH RAIN OR DRIZZLE. EXPECT FRONTAL PASSAGE THROUGH THE ATLANTA AREA AROUND 08Z WITH WINDS SHIFTING TO WEST. GRADUALLY LIFTING CIGS DURING THE LATE MORNING BECOMING VFR IN THE AFTERNOON AS GUSTY WINDS WITH THE COLD AIR ADVECTION DOMINATE NORTH AND CENTRAL GA. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CIGS...VSBY AND PRECIPITATION. HIGH CONFIDENCE ON WIND. 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 61 43 62 / 90 40 5 10 ATLANTA 54 57 43 60 / 80 30 5 5 BLAIRSVILLE 56 57 43 55 / 100 60 20 20 CARTERSVILLE 53 55 44 60 / 90 30 10 10 COLUMBUS 57 63 46 67 / 60 10 5 5 GAINESVILLE 57 58 42 58 / 90 40 10 10 MACON 58 64 42 65 / 70 10 5 10 ROME 55 56 44 61 / 100 30 10 10 PEACHTREE CITY 53 58 42 62 / 70 20 5 5 VIDALIA 63 67 45 67 / 100 20 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Oct 18, 3:20 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT TUE OCT 18 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 320 PM EDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO WILL MOVE NORTHEAST ACROSS NORTH FLORIDA AND TO THE GEORGIA COAST BY WEDNESDAY MORNING. A STRONG COLD FRONT OVER MISSISSIPPI WILL MOVE ACROSS THE REGION TONIGHT. BOTH FEATURES WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE WINDS GUSTING TO NEAR 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. PEA SIZED HAIL IS POSSIBLE ACROSS NORTHWEST GEORGIA THIS EVENING. .DISCUSSION... ACROSS CENTRAL GEORGIA...SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING AS THE THE LOW OVER THE NORTHEAST GULF MOVES INTO NORTH FLORIDA AND EVENTUALLY OFF THE GEORGIA COAST. A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH THE AID OF DAYTIME HEATING...ALONG WITH WINDS GUSTING TO NEAR 40 MPH. THE THREAT OF THUNDERSTORMS WILL DIMINISH THIS EVENING AS STABILITY INCREASES. ACROSS NORTHWEST GEORGIA...THE COLD FRONT OVER MISSISSIPPI WILL MOVE INTO NORTHWEST GEORGIA LATE THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS ALABAMA AND THIS WILL CONTINUE AND MOVE NORTHEAST INTO NORTHWEST GEORGIA THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. DUE TO THE PROXIMITY OF THE UPPER LEVEL SYSTEM ASSOCIATED WITH THE FRONT...PEA SIZED HAIL IS POSSIBLE IN THE STRONGER STORMS THIS EVENING...MAINLY NORTHWEST OF A LINE FROM ROME...TO CHATSWORTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS CAN BE EXPECTED WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Oct 18, 5:01 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT TUE OCT 18 2011
GAZ011-182145-
501 PM EDT TUE OCT 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN CHATTOOGA COUNTY UNTIL 545 PM EDT...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF CHATTOOGAVILLE...MOVING NORTHEAST AT 40
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTOOGA COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE CHATTOOGAVILLE...HOLLAND...MENLO...CLOUDLAND...
LYERLY...JAMES H. FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TIDINGS
AND TRION. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3459 8525 3447 8516 3444 8518 3442 8524
3440 8525 3438 8533 3432 8537 3429 8545
3429 8547 3452 8552
TIME...MOT...LOC 2101Z 237DEG 34KT 3432 8561Special weather statement, Oct 18, 7:41 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT TUE OCT 18 2011
GAZ011-019-190030-
741 PM EDT TUE OCT 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 830 PM EDT...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTH OF CHATTOOGAVILLE...MOVING NORTHEAST AT 20
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTOOGA AND FLOYD COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE CHATTOOGAVILLE...COOSA...HOLLAND...
LYERLY...BERRYTON...JAMES H. FLOYD STATE PARK...SUMMERVILLE...TIDINGS
AND ARMUCHEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3452 8534 3452 8524 3447 8509 3446 8511
3443 8509 3442 8511 3440 8509 3414 8543
3415 8545 3442 8549
TIME...MOT...LOC 2341Z 223DEG 18KT 3426 8544Special weather statement, Oct 18, 8:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT TUE OCT 18 2011
GAZ019-030-190045-
804 PM EDT TUE OCT 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN POLK AND FLOYD COUNTIES UNTIL 845 PM EDT...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ESOM HILL...MOVING NORTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
POLK AND FLOYD COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ETNA...ESOM HILL...CEDARTOWN...ANTIOCH...
CAVE SPRING...FISH CREEK...ARAGON...LINDALE AND SENEY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3426 8526 3426 8518 3421 8505 3404 8504
3397 8513 3390 8527 3390 8538 3389 8539
3394 8540 3413 8543
TIME...MOT...LOC 0004Z 233DEG 23KT 3396 8538The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:38 PM EDT | Special Weather Statement | FFC | Catoosa | 52 min |
| Oct 18, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 46 min |
| Oct 18, 8:48 PM EDT | Special Weather Statement | FFC | Gordon | 27 min |
| Oct 18, 9:03 PM EDT | Special Weather Statement | FFC | Whitfield | 42 min |
| Oct 18, 9:09 PM EDT | Special Weather Statement | FFC | Gordon | 51 min |
| Oct 18, 9:29 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Oct 18, 9:54 PM EDT | Special Weather Statement | FFC | Haralson | 51 min |
| Oct 19, 12:43 AM EDT | Special Weather Statement | FFC | Whitfield | 47 min |
| Oct 19, 3:17 AM EDT | Wind Advisory | FFC | Catoosa, Dade, Fannin, Gilmer, Lumpkin, Murray and 5 more | 17 hr |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.